im 24 and i have a absolutly terrible memory and often get very confused and dont know wat im doin. i can remember things from ages ago but yet i have absolutly no idea wat i had for tea last nite or even wat i did yesterday? im takin venlafaxine for depression and anxiety and was just wonderin if maybe the tablets are makin my memory bad xx
Speak with your prescribing doctor about this, it may be the meds but only he will know for sure. If it is, he can tweak the dosage or switch meds completely to avoid this side effect. Don't abruptly stop your meds, call your doctor and see what he wants you to do. Take care.....
Anxiety and depression tends to consume us, especially when the symptoms are the worst. We become overwhelmed by how we feel and the way it impairs our life.
Therefore we lose awareness of a lot of things going on around us. They get 'tuned out' because we feel so crappy we can't deal with anything but the most critical things.
Thus we don't remember things because we were not aware of them enough at the time to commit them to memory.
Of course medication plays a role in here too. They effect this awareness as well. Our brains are adjusting to chemical changes due to the medication, as well as the disorder.
We can't expect everything to work perfectly during a time of illness. If you break a leg, you can't expect to continue playing sports the same way you normally have until it's better. In the same respect we are forced to realize the limitations that come along with anxiety and depression and hopefully understand they don't have to be permanent if properly treated.
Copyright 1994-2016 MedHelp International. All rights reserved.
MedHelp is a division of Aptus Health.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.